67370members
354934posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Ribociclib low blood count

2 REPLIES 2
Highlighted
Member

Re: Ribociclib low blood count

Hi true2wish

Thanks for your post.

 

It’s understandable you’re concerned about this delay in your treatment.

 

As you’re aware Ribociclib can reduce the number of white cells in your blood. These cells fight infection, so if the number of white cells is low, you are more at risk of getting an infection. If the white cell count is low it would be normal practice for your doctor to delay your treatment for a short time.

 

Everyone’s body reacts differently, and some people’s blood takes a bit longer to recover than others, but this is not usually an indication the medication is not suitable for you.

 

You can talk to your treatment team about this.

Do call our Helpline if you would like to talk this through or have any further questions. Your call will be confidential and the number is free from UK landlines and all mobile networks.

 

The number is 0808 800 6000 (Text relay prefix 18001).

 

Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.

 

Best wishes

Anne

Breast Cancer Now Nurse

 

Please read the Ask Our Nurses disclaimer  Full details on how we collect and use your data can be found in our Privacy Policy

 

This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.

 

 

Highlighted
Member

Re: Ribociclib low blood count

Hi true2wish

Thanks for your post.

 

It’s understandable you’re concerned about this delay in your treatment.

 

As you’re aware Ribociclib can reduce the number of white cells in your blood. These cells fight infection, so if the number of white cells is low, you are more at risk of getting an infection. If the white cell count is low it would be normal practice for your doctor to delay your treatment for a short time.

 

Everyone’s body reacts differently, and some people’s blood takes a bit longer to recover than others, but this is not usually an indication the medication is not suitable for you.

 

You can talk to your treatment team about this.

Do call our Helpline if you would like to talk this through or have any further questions. Your call will be confidential and the number is free from UK landlines and all mobile networks.

 

The number is 0808 800 6000 (Text relay prefix 18001).

 

Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.

 

Best wishes

Anne

Breast Cancer Now Nurse

 

Please read the Ask Our Nurses disclaimer  Full details on how we collect and use your data can be found in our Privacy Policy

 

This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.

 

 

Highlighted
Member

Ribociclib low blood count

Morning I had the fortnightly blood tests yesterday and after one cycle of ribociclib, I was told I can't start the next cycle until my white blood cells rise.  I have go back in a week for another blood test. 

Is this normal (I am aware it is a side effect), but could this be an adjustment period for my body or an indication this medication may be not be suitable for me?